MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-30-00
Medical Device Problem Code Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the s5 system.The incident occurred in (b)(6).Through follow-up communication livanova learned that the s5 was used with cp5 connected during an ecmo case.The s5 switched to battery when the ac mains tripped and then shut down when the batteries ran out (deep discharge).To solve the ac tripping issue, the distributor engineer replaced the switching power supply and batteries of the s5 system.The defective switching power supply is the most likely root cause of the reported power tripping.In addition, it was reported that following to battery discharge the perfusionist hand-cranked the cp5 emergency drive (model number 60-01-35; serial number (b)(4)) for 1 hour until the cable of the emergency drive system broke.The cable of the emergency driver will be repaired at the manufacturer site.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report that the ac power supply of the operating room tripped and would trip every time when the s5-cp5 machine was plugged in.There was no patient affected.
 
Additional Manufacturer Narrative
H.10.As anticipated in the initial report, the defective switching power supply is the most likely root cause of the reported power tripping.In addition, through follow-up communication livanova learned that when the emergency drive system broke, the customer used another ecmo console to continue the procedure.It cannot be ruled out that the intensive use during the procedure could have contributed to the mechanical damage.
 
Event or Problem Description
See initial report.

Brand Name
S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15215668
Report Number9611109-2022-00420
Device Sequence Number20114031
Product Code DTQ
UDI-Device Identifier04033817900887
UDI-Public(01)04033817900887(11)200806
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-30-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown